| Catalog Number |
ERSF-425 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/21/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Usa.It was reported that a patient who had her motiva implants in (b)(6) 2025 presented for an implant exchange.During the implant exchange procedure, the surgeon noted that the left implant was ruptured.At this point, the main reason for the exchange procedure is unknown.No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Establishment labs requests the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).The explant from this case is available for analysis.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
Additional Manufacturer Narrative
General conclusion device involvement: a causal relationship between the reported event and the device has been established.Event characterization: the event was classified as a device rupture s/n (b)(6), and the unit s/n (b)(6) was classified as a device rupture associated with the use of the insertion sleeve.Technical investigation summary s/n (b)(6) laboratory testing laboratory evaluation was conducted in accordance with wi-001048 "pms laboratory testing units." key findings include: visual inspection: during the visual inspection of the unit, a device rupture was identified.The rupture displayed a circular pattern, similar to those observed in the lt-001474 laboratory test for motiva® insertion sleeve functional test.Microscopic analysis: microscopic examination revealed marks on the shell, these marks differ from those typically caused by spontaneous tears in the implant shell or cutting marks (surgical damage), as outlined in the sid-(b)(6) "visual aid for cutting marks inspection." shell compliance testing: mechanical and material integrity testing confirmed that the implant shell met all applicable international specification standards.Test result analysis the performance results obtained from the device involved in the complaint correlate with the outcomes observed during the lt-001474 motiva® insertion sleeve functional test, identified as part of the most assignable cause investigation.The lt demonstrated proper device performance under condition a (dfu-compliant use), with all samples completing multiple insertion cycles without damage.Conversely, conditions b and c (non-dfu-compliant use) conditions led to consistent implant damage and insertion failures.These results correlate with the device behavior observed in the complaint, supporting that the event was caused by deviation from the instructions for use rather than a device defect or design issue.S/n (b)(6) laboratory testing laboratory evaluation was conducted in accordance with wi-001048 "pms laboratory testing units." key findings include: visual inspection: macroscopic examination of the returned device revealed clear evidence of shell rupture.Microscopic analysis: under magnification, the shell exhibited trace marks indicative of interaction with a sharp instrument.The morphology of these marks closely matched those reproduced under controlled laboratory conditions simulating instrument-related damage.These findings differ significantly from patterns associated with spontaneous rupture (e.G., fatigue or shell degradation).Shell compliance testing: mechanical and material integrity testing confirmed that the implant shell met all applicable international specification standards.Root cause analysis based on the testing results, the most probable root cause of the iatrogenic rupture is a damage from a sharp surgical instrument.Such damage may have compromised the shell¿s integrity, predisposing it to failure during clinical procedure.Dfu and labeling evaluation the alleged event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: (b)(4) directions for use, sterile silicone breast implants motiva implant matrix.Breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to happen when the implant has been in place for a long time.Rupture of a silicone gel-filled breast implant is most often silent (the patient does not experience any symptoms and there are no physical signs of changes with the implant) rather than symptomatic.Therefore, patients should be advised to have regular mris over their lifetime to screen for silent rupture even if they are not having any apparent problems.The first mri should be performed at 3 years postoperatively, then regularly at 2-year intervals, and the images submitted to the treating surgeon.Patients should be provided with a list of radiology centers with experience with breast implant mri f ilms to scan for signs of rupture.The importance of these mri evaluations should be emphasized.If rupture is noted on an mri, the patient should be strongly encouraged to have her implant removed.Several causes can damage or deform the implant, such as a pressure lower than that required for implant deployment or if the internal surface of motiva injector® is not properly hydrated.If implant rupture occurs, refer to the motiva implants silicone breast sizers motiva implant matrix® directions for use.The doctor must use his/her clinical judgment to remove the implant from the surgical pocket.(b)(4) directions for use of motiva imagine insertion sleeves.Using excessive force may damage the implant.If the implant does not gently advance through the sleeve into the surgical pocket, similar to the amount of force required during the sizing confirmation step, stop! ensure the distal end is not folded, pinched, wrinkled or overly constricted.Verify that both the incision and surgical pocket are large enough to accommodate the implant.Verify the end of the sleeve is not inserted more than 1 cm, is directed toward the center of the surgical pocket, and the pathway is not obstructed by muscle, tissue or surgical instruments.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Literature reference: handel, n., garcía, m.E., & wixtrom, r.(2013).Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132(5), 1128."a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage." device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to the alleged event have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.
Event or Problem Description
Usa.It was reported that a patient who had her motiva implants in (b)(6) 2025 presented for an implant exchange (because the patient wanted a bigger size).During the implant exchange procedure, the surgeon noted that the left implant was ruptured.